Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 7, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 27, 2016, 2:59 AM CST for 29 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It took effect at Feb 27, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2016, 2:59 AM CST (08:59 UTC)
- In effect from
- Feb 27, 2016, 12:00 PM CST
- Expired
- Feb 27, 2016, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 32 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 126 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WWUS84 KOUN 270859 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 259 AM CST SAT FEB 27 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN PARTS OF WESTERN AND NORTHERN OKLAHOMA THIS AFTERNOON INTO EARLY EVENING... OKZ004>016-021-033-034-272230- /O.UPG.KOUN.FW.A.0007.160227T1800Z-160228T0100Z/ /O.NEW.KOUN.FW.W.0007.160227T1800Z-160228T0100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BECKHAM-HARMON-GREER- 259 AM CST SAT FEB 27 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN AND NORTHERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR PARTS OF WESTERN AND NORTHERN OKLAHOMA. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 25 TO 40 MPH. * HUMIDITY...12 TO 25 PERCENT. * TEMPERATURE...65 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MBS
2 follow-up statements
571 WWUS84 KOUN 271615 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1015 AM CST SAT FEB 27 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN PARTS OF WESTERN AND NORTHERN OKLAHOMA THIS AFTERNOON INTO EARLY EVENING... OKZ017>020-022>026-035>038-TXZ083>085-280015- /O.EXA.KOUN.FW.W.0007.160227T1800Z-160228T0100Z/ BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA- LINCOLN-KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER- 1015 AM CST SAT FEB 27 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN.. CENTRAL AND NORTHERN OKLAHOMA AND A PORTION OF NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. * WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 25 TO 40 MPH. * HUMIDITY...15 TO 22 PERCENT. * TEMPERATURE...70 TO 75 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ OKZ004>016-021-033-034-280015- /O.CON.KOUN.FW.W.0007.160227T1800Z-160228T0100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BECKHAM-HARMON-GREER- 1015 AM CST SAT FEB 27 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHERN AND WESTERN OKLAHOMA... * WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 25 TO 40 MPH. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...70 TO 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ..SPEG.
778 WWUS84 KOUN 272051 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 251 PM CST SAT FEB 27 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN PARTS OF WESTERN AND NORTHERN OKLAHOMA THIS AFTERNOON INTO EARLY EVENING... OKZ004>026-033>038-TXZ083>085-280100- /O.CON.KOUN.FW.W.0007.000000T0000Z-160228T0100Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-HARMON-GREER- KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER- 251 PM CST SAT FEB 27 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN.. CENTRAL AND NORTHERN OKLAHOMA AND A PORTION OF NORTH TEXAS... * WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 25 TO 40 MPH. * HUMIDITY...10 TO 22 PERCENT. * TEMPERATURE...70 TO 78 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MAHALE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 26, 10:21 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Feb 26, 10:21 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1021 PM CST FRI FEB 26 2016
.DISCUSSION...
&&
.AVIATION...
WINDS WILL GUST FROM THE SOUTHWEST SATURDAY OVER THE NORTHWEST
HALF OF OKLAHOMA. VFR CONDITIONS ARE EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 929 PM CST FRI FEB 26 2016/
DISCUSSION...
LIGHT WINDS...CLEAR SKIES...AND DRY AIR HAVE RESULTED IN LARGE
VARIATIONS IN TEMPERATURES OVER SHORT DISTANCES. THE CURRENT
FORECAST SEEMS TO HAVE A GOOD REPRESENTATION OF THE OVERALL
CONDITIONS...SO NO UPDATES ARE CURRENTLY PLANNED FOR THIS
EVENING.
PREV DISCUSSION... /ISSUED 647 PM CST FRI FEB 26 2016/
DISCUSSION...
AVIATION...
LIGHT WINDS TONIGHT WILL BECOME GUSTY FROM THE SOUTHWEST SATURDAY.
VFR CONDITIONS ARE EXPECTED TO PREVAIL.
PREV DISCUSSION... /ISSUED 302 PM CST FRI FEB 26 2016/
DISCUSSION...
PRIMARY FORECAST CONCERNS WILL BE FIRE WEATHER CONDITIONS THE NEXT
FEW DAYS...FOLLOWED BY THE TRACK OF THE APPROACHING TROUGH ON
TUESDAY.
TEMPERATURES ARE EXPECTED TO BE 15 TO 20 DEGREES ABOVE AVERAGE
TOMORROW AFTERNOON WITH A RELATIVELY DRY AIRMASS. EXPECT NEAR
CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN AND
NORTHWEST OKLAHOMA. BASED ON RELATIVE HUMIDITY AND SFC WIND
FIELDS...OPTED TO EXPAND THE FIRE WEATHER WATCH FARTHER SOUTH ACROSS
WESTERN OKLAHOMA. CURRENTLY...IT APPEARS THE MOST CRITICAL FIRE
WEATHER CONDITIONS WILL BE ACROSS NORTHWEST OKLAHOMA WHERE
TEMPERATURES COULD EXCEED 75F WITH MINIMUM RELATIVE HUMIDITY NEAR
15%.
A SHORT WAVE TROUGH EMBEDDED IN THE NORTHERN STREAM WILL RESULT IN A
DRY FRONTAL PASSAGE ON SUNDAY. THE TEMPERATURE IMPACTS FROM THE
FRONT LOOK MINIMAL. FIRE WEATHER CONCERNS APPEAR LOWER ON
SUNDAY...BUT MAY REMAIN ELEVATED BEHIND THE FRONT ACROSS NORTHWEST
OKLAHOMA.
A STRONGER TROUGH WILL APPROACH THE SOUTHERN PLAINS LATE MONDAY INTO
TUESDAY. THE SENSIBLE WEATHER IMPACTS WILL BE HIGHLY DEPENDENT ON
THE EVENTUAL TRACK OF THE TROUGH. THE 12Z GFS IS FARTHER SOUTH AND
MORE AMPLIFIED THAN THE 12Z ECMWF...INDICATING A COLDER AND
WETTER PATTERN. HOWEVER...THE GFS ENSEMBLE MEAN 500 MB HEIGHTS AND
LOW-LEVEL TEMPERATURES ARE SLIGHTLY HIGHER AND WARMER...RESPECTIVELY.
THEREFORE...TRENDED THE FORECAST TOWARD THE WARMER/DRIER ENSEMBLE
MEAN/ECMWF SOLUTIONS. NEVERTHELESS...BASED ON THE ENSEMBLE
SPREAD...PREDICTABILITY FOR THIS SYSTEM REMAINS LOW.
KEPT THE GREATEST CHANCE OF RAIN FROM INTERSTATE 35 TO THE EAST
MONDAY NIGHT AND TUESDAY. INCLUDED THE MENTION OF THUNDER BASED ON
THE PRESENCE OF ELEVATED INSTABILITY. THE SYSTEM WILL RESULT IN A
FRONTAL PASSAGE ON TUESDAY...WHICH WILL BRING COOLER TEMPERATURES
AND POSSIBLY NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN
OKLAHOMA.
AFTER THE GUSTY NORTHWEST WINDS ON TUESDAY...EXPECT A QUICK RETURN
TO SOUTHERLY WINDS ON WEDNESDAY. ANOTHER COLD FRONT IS EXPECTED LATE
WEDNESDAY INTO THURSDAY AS A QUICK MOVING SHORT WAVE THROUGH PASSES
BY THE SOUTHERN PLAINS. MOISTURE APPEARS LIMITED...SO
PRECIPITATION CHANCES LOOK MINIMAL. THE COLD AIR ASSOCIATED WITH
THIS SYSTEM WILL PREDOMINANTLY STAY TO THE NORTHEAST OF THE
REGION.
MAHALE
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 36 72 51 71 / 0 0 0 0
HOBART OK 36 72 47 72 / 0 0 0 0
WICHITA FALLS TX 37 73 50 75 / 0 0 0 0
GAGE OK 30 77 44 70 / 0 0 0 0
PONCA CITY OK 31 73 49 70 / 0 0 0 0
DURANT OK 39 70 52 72 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR OKZ004>016-021-033-034.
TX...NONE.
&&
23/09/09Hazardous weather outlook, Feb 26, 11:57 AM CST, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1157 AM CST FRI FEB 26 2016 OKZ004>048-050>052-TXZ083>090-271800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1157 AM CST FRI FEB 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FIRE WEATHER... LOW HUMIDITIES AND WARM TEMPERATURES WILL LIKELY LEAD TO ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON IN PARTS OF NORTHERN AND WEST CENTRAL OKLAHOMA. HOWEVER... CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL REMAIN A CONCERN THROUGH EARLY NEXT WEEK. SATURDAY AND TUESDAY WILL HAVE THE MOST POTENTIAL FOR NEAR CRITICAL OR CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON FOR PARTS OF NORTHERN OKLAHOMA. .THUNDERSTORMS... THERE ARE LOW CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF OKLAHOMA LATE MONDAY NIGHT INTO TUESDAY... MAINLY ALONG AND EAST OF INTERSTATE 35. THERE ARE STILL SOME UNCERTAINTIES BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE TUESDAY. .WIND... WINDY CONDITIONS COULD ALSO BE POSSIBLE TUESDAY AS A STORM SYSTEM AFFECTS THE REGION. WIND GUSTS AROUND OR ABOVE 40 MPH MAY BE POSSIBLE IN SOME AREAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Nearby
Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.